MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER PICCOLO; OCCLUDER, PATENT DUCTUS, ARTERIOSUS

ABBOTT MEDICAL AMPLATZER PICCOLO; OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Model Number 9-PDAP-05-04-L
Medical Device Problem Codes Device Difficult to Setup or Prepare (1487); Separation Problem (4043)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/02/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that on (b)(6) 2024, a 5mm by 4mm amplatzer piccolo occluder was chosen for implant using a 4f amplatzer torqvue lp delivery system.During the attempt to release the occluder, delivery cable and plastic vise were inoperable in the delivery system.When the physician attempted to unscrew the fore mentioned piccolo from the torqvue system the plastic vise just slide around the cable.The physician tried to re-tighten the vise to the cable and the set screw was hubbed out and would still not contact the cable.After inspection of the cable it was noted, the vise would just slide off the cable and not make contact with the vise set screw fully tightened down.The patient was hemodynamically stable and the physician used a guidewire torquer device to unscrew the device from the cable and implanted the piccolo occluder.There was some delay in the patient care, only a few minutes but the aby tolerated that portion well.The patient was reported recovering in normal fashion.
 
Additional Manufacturer Narrative
An event of separation problem was reported.It was indicated that when tried to re-tighten the vise to the cable and the set screw was hubbed out and would still not contact the cable.The device was received for investigation and found a damage was noted on the sheath.The delivery cable was noted to have deformation damage on the coil.When analyzed under non-physiological conditions.The screw was measured using a caliper and met measurement specification.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.The cause of the noted damage might caused due to procedural conditions, but reported event could be due to event could not be conclusively determined.There is no indication of a product quality issue with regards to manufacture, design, or labeling.
 
Additional Manufacturer Narrative
An event of failure to connect the device and separation problem was reported.It was indicated that when tried to re-tighten the vise to the cable and the set screw was hubbed out and would still not contact the cable.The device was received for investigation and found a damage was noted on the sheath.The delivery cable was noted to have deformation damage on the coil.When analyzed under non-physiological conditions.The screw was measured using a caliper and met measurement specification.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.The cause of the noted damage might caused due to procedural conditions, but reported event could be due to event could not be conclusively determined.There is no indication of a product quality issue with regards to manufacture, design, or labeling.Codes removed: component code: 568 screw.Codes added: medical device problem code 1487.Component code 4775.

Brand Name
AMPLATZER PICCOLO
Common Device Name
OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key21536091
Report Number2135147-2025-01121
Device Sequence Number20596844
Product Code MAE
UDI-Device Identifier05415067031044
UDI-Public(01)05415067031044(17)280630(10)9172605
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P020024
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9-PDAP-05-04-L
Device Catalogue Number9-PDAP-05-04-L
Device Lot Number9172605
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/27/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/12/2025
Supplement Date Received by Manufacturer10/13/2025
Initial Report FDA Received Date03/06/2025
Supplement Report FDA Received Date10/31/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/02/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
4F AMPLATZER TORQVUE LP DELIVERY SYSTEM.
Patient Age8 MO
Patient SexFemale
Patient Weight2 KG